MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC LATERAL QUICK INSERTER/DISTRACTOR; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC LATERAL QUICK INSERTER/DISTRACTOR; MISC ORTHO SURGICAL INSTR
Model Number 03.809.921
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: investigation flow: functional/device interaction and damage.Visual inspection: the lateral quick inserter/distractor (p/n: 03.809.921, lot number: 3067030) was received at us cq.Visual inspection of the complaint device showed the screw that holds the u stop in place is missing, the paddles are bent, and the pusher will not rotate on its shaft.Functional test: a functional assessment was performed on the device.The pusher cannot rotate clockwise or clockwise on its shaft even with added leverage from pliers.Since it cannot rotate, the pusher cannot be twisted down the paddles.The complaint was able to be replicated.Device failure/defect identified? yes.Dimensional inspection: no dimensional inspection could be performed due to device design.Document/specification review: no design issues or discrepancies were identified.Complaint confirmed? yes.Conclusion: this complaint is confirmed since the device is functionally broken: a component is missing, the paddles are bent, and the pusher cannot rotate.No root cause could definitively be determined for the reported complaint condition.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: part: 03.809.921, lot: 3067030, manufacturing site: haegendorf, release to warehouse date: jan 23, 2009.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance's were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during evaluation at loaner department, it was found out that the lateral quick inserter distractor has a broken guide bar.There was no patient involvement.This is report 1 of 1 for (b)(4).

Brand Name
LATERAL QUICK INSERTER/DISTRACTOR
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9517748
Report Number2939274-2019-62780
Device Sequence Number13601991
Product Code LXH
UDI-Device Identifier10705034726700
UDI-Public(01)10705034726700
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.809.921
Device Catalogue Number03.809.921
Device Lot Number3067030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/13/2019
Initial Report FDA Received Date12/25/2019
Patient Sequence Number1